MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 8MMX80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 8MMX80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 179712880
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Spinal Column Injury (2081); Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pt had original surgery 2 years ago.One year ago for post op x-rays, the broken screw was identified.The revision surgery to remove the screw was then done on (b)(6) 2018.Patient consequence? :no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
(b)(4).Device was not returned for evaluation.A review of the device history record could not be performed as the lot number was not provided.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device revealed that the screw head was disassembled from the shank, with broken saddle intact in the screw head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw falling apart postoperatively cannot be determined from the sample and the information provided.In general, patient factors that may affect the performance of the components include patient anatomy, bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history.Rehabilitation protocol and adherence thereto are unknown.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP TI POLY SCREW 8MMX80MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle MA 02400
SZ  02400
MDR Report Key7300809
Report Number1526439-2018-50179
Device Sequence Number16482514
Product Code NKB
UDI-Device Identifier10705034068145
UDI-Public10705034068145
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179712880
Device Lot NumberRL173775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer03/19/2018
04/05/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date03/20/2018
04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;